Alert archive / New Mexico / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS El Paso, TX

May 26, 2010Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 26, 2010, 4:51 PM MDT for Otero County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2010, 4:51 PM MDT (22:51 UTC)
Expired
May 26, 2010, 5:30 PM MDT
In force
39 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:05 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 26, 3:05 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
305 PM MDT WED MAY 26 2010

.SYNOPSIS...
MOIST LOW LEVEL SOUTHEAST FLOW WILL CONTINUE ACROSS THE BORDERLAND
TONIGHT THROUGH FRIDAY...PRODUCING SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY EL PASO EAST TONIGHT BUT ALL AREAS ON
THURSDAY AND FRIDAY. STRONG WINDS AND MODERATE SIZE HAIL ARE
POSSIBLE WITH THE STORMS TONIGHT. SLIGHTLY DRIER AIR WILL MOVE IN
FOR THE WEEKEND INTO MEMORIAL DAY...ALTHOUGH A FEW THUNDERSTORMS ARE
POSSIBLE SATURDAY FROM EL PASO EAST. TEMPERATURES WILL RUN A BIT
ABOVE NORMAL THROUGH THE WEEKEND AND POSSIBLY WELL ABOVE NORMAL BY
MEMORIAL DAY AND BEYOND.

&&

.DISCUSSION...
FAIRLY ACTIVE PATTERN OVER THE NEXT 2 TO 3 DAYS AS MOIST SOUTHEAST
FLOW AT LOW LEVELS HAS ADVECTED QUITE A BIT OF MOISTURE IN. DEW
POINTS IN THE 40S AND LOWER 50S MADE IT AS FAR WEST AS THE RIO
GRANDE VALLEY...THOUGH OTHER THAN HUDSPETH COUNTY AND THE
SACS...MUCH OF THIS WILL MIX OUT THIS AFTERNOON. WHERE ENOUGH
MOISTURE LINGERS EXPECT SCT THUNDERSTORMS TONIGHT. PROG SOUNDINGS
SHOWING PRETTY GOOD DIRECTIONAL SHEAR AND WET BULB ZEROS...THOUGH
NOT EXTREMELY LOW...ARE LOWER THAN RECENT FORECASTS. SO MODERATE
SIZED HAIL IS POSSIBLE...ALONG WITH STRONG DOWNBURST WINDS. MOISTURE
WILL WORK OVER MOST OF THE AREA ON FRIDAY AND SATURDAY. HOWEVER
SOUTHWEST WINDS ALOFT SHUT OFF AS WEAK HIGH PRESSURE FORMS. EXPECT
THUNDERSTORM COVERAGE TO SPREAD TO MOST AREAS BOTH DAYS BUT WITH
SHEAR PROFILE ALL BUT DISAPPEARING DON'T THINK HAIL POTENTIAL WILL
BE ALL THAT GREAT.

SATURDAY THE HIGH ALOFT SLIDES AWAY AND THE SOUTHWEST FLOW ALOFT
REAPPEARS. SHOULD BEGIN TO SLIGHTLY DRY THINGS OUT...THOUGH WILL
STILL LEAVE LOW POPS IN FOR THE EASTERN CWA. SUNDAY AND MONDAY SHOW
THE SOUTHWEST FLOW WELL ESTABLISHED AND LIKELY LITTLE OR NO CHANCE
OF THUNDERSTORMS ANYWHERE. TEMPERATURES SHOULD ALSO HEAT UP WITH
CONTINUED VERY WARM LOW LEVELS AND SLIGHT DECREASE IN DEW POINTS.
GFS DOES SHOW CLOSED OFF LOW OVER THE BAJA STARTING TO STARTING TO
FEED MOISTURE UP INTO AREA TUESDAY AND WEDNESDAY BUT FOR NOW WILL GO
WITH PREVIOUS FORECAST AND NOT MENTION ANY PRECIP. MOS TEMPS SHOWS
LOWLANDS UP INTO MID TO UPPER 90S TUESDAY AND WEDNESDAY...AND QUICK
LOOK AT H85 TEMPS SUPPORTS A POSSIBLE TRIPLE DIGIT READING OR TWO IN
THE DESERT.

&&

.AVIATION...VALID 27/00Z-28/00Z.
00Z-06Z EAST OF ELP-ALM LINE: HGTS AGL...SCT060CB SCT150-250 WITH
ISOLD 5SM TS BKN040CB BKN100 MAINLY EASTERN HUDSPETH/OTERO COUNTIES.
SLIGHT RISK SVR TSTM WITH 1 INCH+ AND WIND GUSTS 60+KTS E OF VAN
HORN-ALAMOGORDO LINE. WEST OF THE RIO GRANDE: SKC TO FEW070. SFC
WINDS 150-190 10-17KT. MOISTURE SPREADING WESTWARD TONIGHT. 06Z-18Z
SCT 050 SCT100 SCT250 WINDS 120/12KT. AFT18Z...SCT060CB SCT100-250
WINDS 15010-15KTS ISOLD TO SCT TSTM 3SM BKN040CB BKN100 WITH TS GUSTS
40-45KTS. POPS 10-20 % W OF DMN-SVC LINE AND GTE 20% EAST OF THIS
LINE.

&&

.FIRE WEATHER...
A LARGE LOW PRESSURE SYSTEM ALOFT OFF THE WEST NORTHWEST COAST OF
THE UNITED STATES COUPLED WITH HIGH PRESSURE OVER THE GREAT PLAINS
OF THE UNITED STATES WILL COMBINE TO ADVECT LOW AND MID LEVEL
MOISTURE INTO THE REGION TONIGHT WITH ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS POSSIBLE FOR AREAS EAST OF THE RIO GRANDE
TONIGHT. SLIGHT RISK OF SEVERE TSTMS EAST OF AN ELP-ALM LINE THIS
EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ON
THURSDAY AND FRIDAY AS THE MOISTURE SPREADS FURTHER WEST.
THUNDERSTORMS WILL BECOME LESS FREQUENT ON SATURDAY AS DRIER AIR
MOVES INTO THE REGION. A DRY AND LESS ACTIVE WEATHER PATTERN WILL
OCCUR ON SUNDAY AND THE FIRST PART OF NEXT WEEK. DAY TIME
TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGH THE FORECAST
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  92  67  92  67 /  20  20  20  20  20
SIERRA BLANCA TX        57  89  58  89  58 /  20  30  20  20  20
LAS CRUCES              60  91  63  91  64 /  20  20  20  20  20
ALAMOGORDO              57  89  57  88  65 /  20  30  20  20  20
CLOUDCROFT              43  68  44  69  45 /  30  40  30  30  30
TRUTH OR CONSEQUENCES   55  90  59  90  64 /  10  20  20  20  20
SILVER CITY             50  84  51  84  52 /  10  20  20  20  20
DEMING                  59  92  60  91  62 /  10  20  20  20  20
LORDSBURG               58  94  62  92  58 /  10  10  20  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

HEFNER/NOVLAN
Hazardous weather outlook, May 26, 6:11 AM MDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
611 AM MDT WED MAY 26 2010

NMZ022>025-030>032-TXZ055-056-271215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
611 AM MDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT FOR AREAS MAINLY EAST OF THE RIO GRANDE. COUNTIES AFFECTED
ARE OTERO...HUDSPETH...EL PASO...AND PORTIONS OF DONA ANA COUNTY.
STORMS MAY PRODUCE STRONG WIND GUSTS...PERIODS OF MODERATE RAIN
AND SMALL HAIL UP TO HALF AN INCH. ALSO A FEW HIGH BASED STORMS
MAY BE ABLE TO PRODUCE MICROBURSTS OF WINDS UP TO 50 MPH. STORMS
WILL CONTINUE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY AND FRIDAY WITH ALL
COUNTIES HAVING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS IN THE
AFTERNOON AND EVENING. SOME AREAS MAY SEE HEAVY RAINFALL WITH
MINOR LOCALIZED FLOODING POSSIBLE. HAIL UP TO HALF AND INCH AND
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. SATURDAY WILL SEE
THUNDERSTORMS LIMITED TO AREAS EAST OF THE RIO GRANDE AS DRIER AIR
MOVES INTO WESTERN PORTIONS OF THE FORECAST AREA. MAINLY DRY
CONDITIONS EXPECTED FOR SUNDAY THROUGH NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO LOCAL LAW
ENFORCEMENT AND THIS OFFICE.

LUNDEEN

In the hours before

Special weather statement, May 26, 2:51 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
251 PM MDT WED MAY 26 2010

NMZ025-262145-
SOUTHERN SACRAMENTO MOUNTAINS NM-
251 PM MDT WED MAY 26 2010

...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY...

AT 242 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES EAST OF CLOUDCROFT  THIS STORM WAS
NEARLY STATIONARY.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELK SILVER...
  SIXTEEN SPRINGS...
  RURAL AREAS OF NORTHERN OTERO COUNTY.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE SACRAMENTO
MOUNTAINS THIS AFTERNOON AND EVENING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HARDIMAN
Special weather statement, May 26, 3:54 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
354 PM MDT WED MAY 26 2010

NMZ025-262300-
SOUTHERN SACRAMENTO MOUNTAINS NM-
354 PM MDT WED MAY 26 2010

...SLOW-MOVING THUNDERSTORMS OVER THE SACRAMENTO MOUNTAINS...

AT 349 PM MDT...SHOWERS AND THUNDERSTORMS WERE CONTINUING TO DEVELOP
ACROSS THE SACRAMENTO MOUNTAINS.  THE STRONGEST STORMS CONTINUED TO
BE NEARLY STATIONARY OVER SIXTEEN SPRINGS...ABOUT 5 MILES EAST OF
CLOUDCROFT.  OTHER STORMS WERE DEVELOPING NEAR LAKE MESCALERO AND
MOVING SLOWLY NORTHEAST.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

RAINFALL OVER ONE INCH HAS BEEN REPORTED NEAR SIXTEEN SPRINGS.
LOCALIZED FLOODING IS POSSIBLE ALONG SIXTEEN SPRINGS CANYON ROAD.

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE INTO THE
EVENING HOURS.

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:56 PM MDTSevere Thunderstorm WarningEPZHudspeth16 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.